Alert archive / Pennsylvania / Flash Flood Warnings in 2008
Flash Flood Warning 17, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 15, 2008, 3:22 PM EDT for Luzerne County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2008, 3:22 PM EDT (19:22 UTC)
- Expired
- Aug 15, 2008, 6:29 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 104 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 151927
FFWBGM
PAC079-160115-
/O.NEW.KBGM.FF.W.0017.080815T1922Z-080816T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 PM EDT FRI AUG 15 2008
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 915 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARVEYS
LAKE...RIPPLE....AND RITTENHOUSE.
STREAM BASINS TO RECEIVE THE GREATEST RAINFALL INCLUDE PHILLIPS
CREEK...ARNOLD CREEK...AND LICK CREEK. ALL OF THESE ARE TRIBUTARIES
OF HUNTINGTON CREEK. RAPID RISES IN PHILLIPS CREEK AND UPPER
HUNTINGTON CREEK ARE POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4138 7602 4124 7608 4116 7616 4113 7628
4120 7632 4131 7631 4138 7628
$$
SCHAFFNER1 follow-up statement
000
WGUS71 KBGM 152229
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
628 PM EDT FRI AUG 15 2008
PAC079-152238-
/O.CAN.KBGM.FF.W.0017.000000T0000Z-080816T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUZERNE PA-
628 PM EDT FRI AUG 15 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
LUZERNE COUNTY...
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARVEYS
LAKE...RIPPLE...AND HUNTINGTON CREEK.
RAIN HAS MOVED OUT OF THE WARNED AREA. THERE WERE NO REPORTS OF
FLOODING IN THE WARNED AREA.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4138 7602 4124 7608 4116 7616 4113 7628
4120 7632 4131 7631 4138 7628
$$
SCHAFFNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:10 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 15, 3:10 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 310 PM EDT FRI AUG 15 2008 .SYNOPSIS... A PERSISTENT UPPER LEVEL STORM SYSTEM OVER SOUTHEAST CANADA, WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS OVER NY AND PA INTO SATURDAY. HIGH PRESSURE WITH DRIER WEATHER WILL BE OVER THE REGION SATURDAY NIGHT TO MONDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... UPPER TROF DIGGING INTO ERN GREAT LAKES TODAY, WHILE BEST COVERAGE OF STORMS THIS AFTN ACROSS NE PA COUNTIES AND UP TO THE NORTH EAST OF LAKE ONTARIO. DEWPOINTS ACROSS NE PA IN THE LOWER 60S, WITH MID 50S TO THE NORTHWEST OF THERE ACROSS MUCH OF CENTRAL NYS. LOW OC HEIGHTS AGAIN TODAY SUGGEST SMALL HAIL IS PSBL, MAIN CONCERN WITH THESE STORMS IS HEAVY RAINFALL DUE TO WEAK STEERING WINDS. && .SHORT TERM /8 PM THIS EVENING THROUGH MONDAY/... MAIN UPPER TROF CONTINUES TO MOVE EWD ACROSS THE FA EARLY SATURDAY, BEFORE MOVING EAST OF THE AREA DURING THE AFTN. KEPT CHC POPS ACROSS MUCH OF UPSTATE IN THE MORNING, THEN JUST ACROSS THE ERN ZONES INTO THE AFTN. LOOKS LIKE WE CAN SQUEAK OUT A DECENT DAY ON SUNDAY, ALTHOUGH SOME TROFINESS DIGGING SWD MAY BRING INCREASE IN CLDS. KEPT ANY PRECIP CHC OUT AT THIS POINT. LOOKS LIKE NEXT CHC AT MORE ORGANIZED SHRA MAY COME LATER MONDAY AS FRONT APPROACHES FROM THE NORTH. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... MEAN UPPER LEVEL TROF OVER THE EASTERN U.S. WILL BE REPLACED BY A BUILDING RIDGE AFTER TUESDAY. SFC TROF IN VCNTY MONDAY AFTERNOON THROUGH TUESDAY BRINGS CHC/SLIGHT CHC POPS TO THE AREA. SFC HIGH PRESSURE FOLLOWS THE WEAK FRONT SO WED AND THU SHOULD BE DRY. THE GFS SHOWING SIGNIFICANT HEIGHT RISES BY THE END OF THIS FORECAST PERIOD INDICATING THE POTENTIAL FOR TEMPS TO RISE SIGNIFICANTLY ABOVE NORMAL FOR THE FIRST TIME THIS MONTH. OTHER MODELS SHOW A RIDGE BUILDING INTO THE NE US BUT FORM A CLOSED LOW AT THE END OF THE WEEK. SOME CAPTURE THE TROPICAL SYSTEM MOVING UP THE COAST THEN STALL IT OVER NEW ENGLAND. MUCH UNCERTAINTY FRIDAY AND SATURDAY. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... MOSTLY VFR EARLY THIS AFTN. SOME SHOWERS/TS HAVE FORMED IN THE FAR SOUTH INCLUDING AROUND AVP. ITH MVFR CIG SHOULD RISE TO VFR THIS HOUR. OTHER SHOWERS WILL BECOME SCT ACROSS CENTRAL NY THIS AFTN AND EVE AS AN UL LOW MOVES SE INTO THE CWA. COULD ALSO BE A TS BUT UNCERTAINTY TOO GREAT TO INCLUDE ATTM. NW SFC WINDS AROUND 5 KTS. SHOWERS MOVG SLOWLY EAST. TONIGHT SFC WINDS GO LGT TO CALM. SKIES PARTIALLY CLEAR WITH LATE NIGHT MVFR VSBY VALLEY FOG. LIFR FOG MOST LIKELY AGAIN AT KELM. SATURDAY AROUND 14Z W TO NW WINDS AT 5 TO 10 KTS. RETURN TO VFR. OUTLOOK... SATURDAY NIGHT THRU WEDNESDAY...VFR WITH POSSIBLE IFR FOG IN THE MORNING...ESPECIALLY AT ELM. A FRONTAL BOUNDARY MAY BRING CHC FOR SHRA/TSRA ON TUESDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JML NEAR TERM...JML SHORT TERM...JML LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Aug 15, 3:08 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 308 AM EDT FRI AUG 15 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-151915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 308 AM EDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS TODAY WILL PRODUCE SMALL HAIL AND TORRENTIAL DOWNPOURS. HOWEVER SEVERE THUNDERSTORM POTENTIAL IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PADAVONA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:30 PM EDT | Areal Flood Advisory | BGM | Pike | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.